Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 157, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2009, 2:37 PM CDT for Christian County, Greene County, Webster County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2009, 2:37 PM CDT (19:37 UTC)
- Expired
- May 26, 2009, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Christian County, MO, Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 387 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:31 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 26, 12:31 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1231 PM CDT TUE MAY 26 2009 ...UPDATE TO AVIATION... .DISCUSSION... FORECAST CHALLENGES CONTINUE TO DEAL WITH PRECIP CHANCES THROUGH THE FIRST PART OF THE WORK WEEK INTO THURSDAY. CURRENTLY...UPPER LOW CONTINUES OVER THE CENTRAL PORTIONS OF THE CWA WITH WATER VAPOR IMAGERY AND RADAR SHOWING THE LOW CURRENTLY OVER POLK COUNTY. CONTINUITY ON SATELLITE AND RADAR DOES SHOW THAT IT IS MOVING SLOWLY NORTHWARD THROUGH THE EARLY MORNING HOURS. NOT MUCH SHOWING UP ON THE RA DR AT PRESENT AND MAY NEED TO TRIM POPS DOWN SOME MORE IF THIS TREND CONTINUES. FURTHER WEST...WATER VAPOR IMAGERY SHOWING A CONVECTIVE COMPLEX OVER WESTERN OKLAHOMA THAT BEARS WATCHING. CURRENTLY NOT SHOWING MUCH EASTWARD MOVEMENT AND IN FACT LOOKS TO BE TRACKING TOWARDS THE SOUTH SOUTHEAST. COLD FRONT ON SURFACE ANALYSIS CURRENTLY OVER EXTREME WESTERN MINNESOTA...THROUGH CENTRAL NEBRASKA...TO NORTHWEST KANSAS. FOR TODAY...AGAIN...DEPENDING ON RADAR TRENDS...MAY START US OFF DRY THIS MORNING AS THE UPPER LOW CONTINUES TO TRACK SLOWLY NORTHWARD. NORTHERLY FLOW SHOULD KEEP US IN STRATUS FOR A GOOD PORTION OF THE DAY AND HAVE SHAVED A FEW DEGREES OFF OF GUIDANCE FOR HIGHS TODAY. BY THIS AFTERNOON...UPPER LOW FORECAST TO BE NEAR THE IOWA/CENTRAL ILLINOIS/NORTHEAST MISSOURI AREA. COLD FRONT LOOKS TO MAKE ITS WAY INTO OUR WESTERN COUNTIES AROUND MID EVENING. WRF SHOWING SOME INSTABILITY THIS EVENING WITH CAPES OF 500 TO 800 J/KG...SO WENT AHEAD AND KEPT THUNDERSTORMS IN THE FORECAST AS THE FRONT MOVES INTO THE CWA. BY WEDNESDAY...SURFACE LOW FORECAST TO BE OVER NORTHERN ILLINOIS BY THE GFS WITH TRAILING COLD FRONT LAYING ACROSS EAST CENTRAL MISSOURI. BY WEDNESDAY AFTERNOON...FRONT LOOKS TO MOVE INTO THE BOOT HEEL AREA AND HAVE LOWERED POPS TO SLT CHANCE FOR THE EVENING HOURS IN THE WRAP AROUND MOISTURE. LOW LEVEL CYCLONIC NORTHWEST FLOW CONTINUES INTO THURSDAY UNTIL THE UPPER TROUGH MOVES THROUGH SOUTHERN MISSOURI THURSDAY AFTERNOON. GFS CONTINUES TO SHOW SOME LOW LEVEL MOISTURE IN THIS CYCLONIC FLOW...SO TEMPERATURES SHOULD REMAIN BELOW AVERAGE FOR HIGHS. HAVE LOW 70S FOR WEDNESDAY AND THURSDAY AS THIS SEEMS REASONABLE WITH CLOUD COVERAGE AND 850MB TEMPERATURES THAT ARE FORECAST ON THE MODELS. SURFACE HIGH MOVES INTO THE AREA THURSDAY NIGHT INTO FRIDAY WHICH SHOULD KEEP THINGS DRY FOR US THROUGH AT LEAST THE FIRST PART OF THE WEEKEND. GFS SHOWING ANOTHER COLD FRONT APPROACHING SLOWLY FROM THE NORTHWEST MONDAY MORNING FOR OUR NEXT CHANCE FOR RAINFALL MONDAY AFTERNOON INTO TUESDAY NEXT WEEK. ECMWF SLOWER ON THE PROGRESSION OF THIS FRONT BY ROUGHLY 24 HOURS. WILL CONTINUE TO MONITOR LATER MODEL RUNS TO NAIL DOWN TIMING AS THE EVENT GETS CLOSER. CLAYCOMB && .AVIATION... FOR THE 18Z KSGF AND KJLN TAFS...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOP ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI. THE BULK OF THIS ACTIVITY SHOULD REMAIN SOUTH AND EAST OF THE TAF SITES THIS AFTERNOON...HOWEVER AN ISOLATED THUNDERSTORM MOVING OVER THE TAF SITES IS POSSIBLE. HAVE INCLUDED CB IN THE CLOUD GROUPS FOR BOTH TAF SITES TO HANDLE THIS...AND HAVE INCLUDE VCTS IN THE KSGF TAF DUE TO A THUNDERSTORM DEVELOPING TO THE SOUTHWEST OF THE TAF SITES EARLY THIS AFTERNOON. THUNDERSTORM WILL DEVELOP OVER WESTERN KANSAS THIS AFTERNOON AND EVENING AND WILL PUSH EAST. THIS ACTIVITY MAY MOVE OVER THE TAF SITES OVERNIGHT...HOWEVER THE BULK OF THIS ACTIVITY IS EXPECTED TO REMAIN SOUTH OF THE AREA. A LOW LEVEL STRATUS DECK AND FOG ARE EXPECTED TO DEVELOP EARLY WEDNESDAY MORNING...MVFR CONDITIONS ARE EXPECTED AND IFR CONDITIONS WILL BE POSSIBLE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 26, 12:48 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1248 PM CDT TUE MAY 26 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1248 PM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PENNY SIZE HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING STRIKES. THE MAIN THREAT FOR HAIL AND GUSTY WINDS WILL BE SOUTH OF A LAMAR TO BOLIVAR TO ROLLA LINE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS REMAIN POSSIBLE INTO THURSDAY WITH ISOLATED TO SCATTERED COVERAGE EXPECTED. SEVERE THUNDERSTORMS ARE NOT EXPECTED. THUNDERSTORMS WILL AGAIN BE POSSIBLE EARLY NEXT WEEK AS A COLD FRONT MOVES SOUTH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, May 26, 10:17 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 AM CDT TUE MAY 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1014 AM FLOOD 2 SSW ROCKY MOUNT 38.25N 92.73W
05/26/2009 MORGAN MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS NEAR THE TOWN OF ROCKY
MOUNT IN SOUTHERN MORGAN COUNTY REMAIN FLOODED.
&&
WISESpecial weather statement, May 26, 1:36 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 136 PM CDT TUE MAY 26 2009 MOZ103-261900- STONE MO- 136 PM CDT TUE MAY 26 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN STONE COUNTY UNTIL 200 PM CDT... AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GALENA...OR 13 MILES NORTHWEST OF KIMBERLING CITY...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... GALENA BY 155 PM CDT. THE TOWNS OF CAPE FAIR AND ELSEY ARE IN THE PATH OF THIS STORM. WINDS OF 45 TO 50 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:54 PM CDT | Areal Flood Warning | SGF | Camden, Miller, Morgan | 12 hr |
| May 26, 10:56 AM CDT | Areal Flood Advisory | SGF | Camden, Miller, Morgan | 11 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.